Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 16, 2012, 4:03 PM CST. It took effect at Jan 17, 2012, 2:00 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 4:03 PM CST (22:03 UTC)
- In effect from
- Jan 17, 2012, 2:00 AM CST
- Expired
- Jan 18, 2012, 3:39 AM CST
- In force
- 26 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
865 WHUS73 KMKX 162203 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 PM CST MON JAN 16 2012 ...BLUSTERY NORTH WINDS DEVELOPING TONIGHT... .A COLD FRONT WILL MOVE NORTH TO SOUTH THROUGH THE NEARSHORE WATERS THIS EVENING...WITH NORTHERLY WINDS INCREASING BEHIND THE FRONT. THE WINDS WILL LIKELY REACH SMALL CRAFT LEVELS LATER TONIGHT...WITH BLUSTERY NORTH TO NORTHWEST WINDS THROUGH THE DAY TUESDAY AND INTO TUESDAY NIGHT. A FEW GALE GUSTS ARE POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. THE NORTHERLY WINDS WILL BUILD HIGH WAVES TONIGHT AND TUESDAY...LINGERING INTO TUESDAY NIGHT. LMZ643-644-170615- /O.NEW.KMKX.SC.Y.0006.120117T0800Z-120118T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 403 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: NORTH INCREASING TO 15 TO 25 KNOTS LATE TONIGHT...BACKING NORTHWEST 20 TO 30 KNOTS TUESDAY MORNING. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. * WAVES: BUILDING TO 3 TO 5 FEET BY DAYBREAK...THEN TO 7 TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-170615- /O.NEW.KMKX.SC.Y.0006.120117T1000Z-120118T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 403 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: NORTH INCREASING TO 15 TO 25 KNOTS LATE TONIGHT...BACKING NORTHWEST 20 TO 30 KNOTS TUESDAY MORNING. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. * WAVES: BUILDING TO 3 TO 5 FEET BY DAYBREAK...THEN TO 7 TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
6 follow-up statements
450 WHUS73 KMKX 170244 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 844 PM CST MON JAN 16 2012 ...BRISK NORTH WINDS DEVELOPING TONIGHT... .NORTH WINDS WILL INCREASE AS LOW PRESSURE MOVES ACROSS CENTRAL ILLINOIS AND WILL LIKELY REACH SMALL CRAFT LEVELS LATER TONIGHT...WITH BLUSTERY NORTH TO NORTHWEST WINDS THROUGH THE DAY TUESDAY AND INTO TUESDAY NIGHT AS THE LOW MOVES ACROSS NORTHERN INDIANA TO THE EASTERN GREAT LAKES. A FEW GALE GUSTS ARE POSSIBLE... ESPECIALLY TOWARD OPEN WATERS. THE NORTHERLY WINDS WILL BUILD HIGH WAVES TONIGHT AND TUESDAY... LINGERING INTO TUESDAY NIGHT. LMZ643-644-171045- /O.CON.KMKX.SC.Y.0006.120117T0800Z-120118T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 844 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: NORTH INCREASING TO 15 TO 25 KNOTS LATE TONIGHT... BACKING NORTHWEST 20 TO 30 KNOTS TUESDAY MORNING. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. * WAVES: BUILDING TO 3 TO 5 FEET BY DAYBREAK...THEN TO 7 TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-171045- /O.CON.KMKX.SC.Y.0006.120117T1000Z-120118T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 844 PM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: NORTH INCREASING TO 15 TO 25 KNOTS LATE TONIGHT... BACKING NORTHWEST 20 TO 30 KNOTS TUESDAY MORNING. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. * WAVES: BUILDING TO 3 TO 5 FEET BY DAYBREAK...THEN TO 7 TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
029 WHUS73 KMKX 170928 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CST TUE JAN 17 2012 ...BRISK NORTH WINDS AND HIGH WAVES TODAY AND TONIGHT... .BRISK AND GUSTY NORTH WINDS WILL TURN NORTHWEST BY AFTERNOON AND CONTINUE INTO TONIGHT WITH WAVE HEIGHTS BECOMING LARGE. A FEW GALE GUSTS ARE POSSIBLE... ESPECIALLY TOWARD OPEN WATERS. THE BRISK WINDS ARE DUE TO DEVELOPING LOW PRESSURE AS IT TRACKS FROM ILLINOIS NORTHEAST TOWARD DETROIT AND SOUTHERN CANADA. LMZ643-644-171730- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 328 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH 15 TO 25 KNOTS... BACKING NORTHWEST 20 TO 30 KNOTS BY AFTERNOON. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. * WAVES: 3 TO 5 FEET BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-171730- /O.CON.KMKX.SC.Y.0006.120117T1000Z-120118T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH 15 TO 25 KNOTS...BACKING NORTHWEST 20 TO 30 KNOTS BY AFTERNOON. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD OPEN WATERS. * WAVES: 3 TO 5 FEET BUILDING TO 7 TO 10 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
784 WHUS73 KMKX 171541 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 AM CST TUE JAN 17 2012 ...BRISK NORTH TO NORTHWEST WINDS AND HIGH WAVES THROUGH TONIGHT... .STRENGTHENING LOW PRESSURE WILL TRACK FROM SOUTH CENTRAL LOWER MICHIGAN TOWARD DETROIT AND SOUTHERN CANADA TODAY AND TONIGHT. THE LOW WILL BRING BRISK AND GUSTY NORTH WINDS...TURNING NORTHWEST BY THIS AFTERNOON...AND CONTINUE INTO TONIGHT. SUBSEQUENT WAVE HEIGHTS WILL BECOME LARGE. A FEW GALE FORCE GUSTS ARE POSSIBLE...ESPECIALLY TOWARD THE OPEN WATERS. LMZ643-644-172345- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 941 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO 30 KNOTS...BACKING NORTHWEST BY THIS AFTERNOON. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD THE OPEN WATERS. WINDS SUBSIDING LATER TONIGHT. * WAVES: BUILDING TO 6 TO 10 FEET BY LATE THIS AFTERNOON...SLOWLY SUBSIDING TO 3 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-172345- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 AM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO 30 KNOTS...BACKING NORTHWEST BY THIS AFTERNOON. A FEW GUSTS TO 35 KNOTS POSSIBLE...ESPECIALLY TOWARD THE OPEN WATERS. WINDS SLOWLY SUBSIDING LATER TONIGHT. * WAVES: BUILDING TO 8 TO 12 FEET BY LATE THIS AFTERNOON...SLOWLY SUBSIDING TO 3 TO 5 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
638 WHUS73 KMKX 172146 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CST TUE JAN 17 2012 ...BRISK NORTHWEST WINDS AND HIGH WAVES THROUGH TONIGHT... .STRENGTHENING LOW PRESSURE WILL TRACK WELL EAST OF THE REGION TONIGHT. THE LOW WILL CONTINUE TO BRING BRISK AND GUSTY NORTHWEST WINDS THROUGH THIS EVENING. A FEW GUSTS TO 35 KNOT GALES MAY BE POSSIBLE INTO THE EVENING. AS THE LOW MOVES FURTHER AWAY...THE WINDS WILL GRADUALLY SUBSIDE. WAVE HEIGHTS WILL REMAIN LARGE INTO TONIGHT...ESPECIALLY TOWARD THE OPEN WATERS. WAVES WILL SUBSIDE LATE TONIGHT. LMZ643-644-180600- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 346 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES MAY BE POSSIBLE INTO TONIGHT...ESPECIALLY TOWARD THE OPEN WATERS. WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT. * WAVES: 5 TO 8 FEET EARLY THIS EVENING...SLOWLY SUBSIDING TO 3 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-180600- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES MAY BE POSSIBLE...ESPECIALLY TOWARD THE OPEN WATERS. WINDS SLOWLY SUBSIDE LATER TONIGHT. * WAVES: 6 TO 10 FEET EARLY THIS EVENING...SLOWLY SUBSIDING TO 3 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
653 WHUS73 KMKX 180231 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 831 PM CST TUE JAN 17 2012 ...BRISK NORTHWEST WINDS AND HIGH WAVES THROUGH TONIGHT... .SSTRONG LOW PRESSURE WILL EXIT THE EASTERN GREAT LAKES REGION TONIGHT. THE LOW WILL CONTINUE TO BRING BRISK AND GUSTY NORTHWEST WINDS TONIGHT. THE WINDS WILL GRADUALLY SUBSIDE EARLY WEDNESDAY MORNING. WAVE HEIGHTS WILL REMAIN LARGE INTO TONIGHT...ESPECIALLY TOWARD THE OPEN WATERS. WAVES WILL BEGIN TO SUBSIDE LATE TONIGHT. LMZ643-644-181045- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 831 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO 30 KNOTS. WINDS WILL GRADUALLY SUBSIDE LATER TONIGHT. * WAVES: 4 TO 7 FEET...SLOWLY SUBSIDING TO 3 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-181045- /O.CON.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 831 PM CST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTHWEST TO 30 KNOTS. WINDS SLOWLY SUBSIDE LATER TONIGHT. * WAVES: 5 TO 8 FEET...SLOWLY SUBSIDING TO 3 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
276 WHUS73 KMKX 180939 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CST WED JAN 18 2012 ...GALE FORCE WIND GUSTS LATER THIS AFTERNOON AND TONIGHT... .BRISK WINDS AND GALE FORCE WIND GUSTS WILL DEVELOP LATER THIS AFTERNOON AND TONIGHT AS STRONG LOW PRESSURE MOVES EAST ACROSS THE NORTHERN GREAT PLAINS INTO THE NORTHERN GREAT LAKES. BRISK AND GUSTY SOUTHWEST WINDS WILL DEVELOP LATER THIS AFTERNOON AND BECOME WESTERLY AFTER THE PASSAGE OF A STRONG COLD FRONT EARLY THURSDAY MORNING. HIGH WAVES WILL ALSO BE GENERATED ESPECIALLY TOWARD OPEN WATER. LMZ643>646-181745- /O.CAN.KMKX.SC.Y.0006.000000T0000Z-120118T1200Z/ /O.NEW.KMKX.GL.W.0002.120118T2000Z-120119T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 AM CST WED JAN 18 2012 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON CST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON CST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS LATER THIS AFTERNOON AND TONIGHT BECOMING WEST EARLY THURSDAY MORNING. WIND GUSTS UP TO 35 KNOTS. * WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET TONIGHT BUT MUCH HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GEHRING WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 3:51 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 16, 3:51 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CST MON JAN 16 2012
.VERY SHORT TERM...TONIGHT AND TUESDAY. FORECAST
CONFIDENCE...MEDIUM TO HIGH
PRECIPITATION EXPECTED TO DEVELOP THIS EVENING AND TONIGHT AS SFC
LOW PRESSURE PASSES BY TO THE SOUTH AND AN UPPER LEVEL TROUGH
APPROACHES FROM THE WEST. SEEMS THAT ALL AREAS WILL HAVE A CHANCE AT
SOME FREEZING RAIN/DRIZZLE FOR A TIME AS TEMPS FALL BELOW FREEZING
AT THE SFC BEHIND A COLD FRONT. MODELS CONTINUE TO SHOW A LACK OF
ICE CRYSTALS FOR A WHILE...WHICH WOULD KEEP PRECIP IN THE LIQUID
FORM. LATER TONIGHT AND TOWARD DAYBREAK...SATURATION BECOMES DEEP
ENOUGH FOR A TRANSITION TO ALL SNOW FROM WEST TO EAST.
SNOW EXPECTED THROUGH TUESDAY MORNING...COMING TO AN END WEST TO
EAST IN THE AFTERNOON. 1 TO 3 INCHES IS LIKELY BY THE TIME THE SNOW
WINDS DOWN...WITH THE HIGHEST AMOUNTS EXPECTED ACROSS THE NORTHWEST
HALF OF THE FORECAST AREA WHERE IT THE COLDER AIR FILTERS IN MUCH
EARLIER. GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP BY TUESDAY
MORNING...PERSISTING THROUGH THE DAY. COULD SEE GUSTS OF 25 TO 35
MPH...THE HIGHEST GUSTS TOWARD THE LAKE. MAY CAUSE SOME BLOWING AND
DRIFTING OF SNOW...BUT SETUP SIMILAR TO THE LAST STORM...WITH LESS
SNOW. THEREFORE...NOT EXPECTING WIDESPREAD IMPACTS FROM BLOWING AND
DRIFTING.
.SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY.
TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE
TUESDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.
COLD AIR ADVECTION BEHIND DEPARTING LOW DROPS 925MB TEMPS TO -14C TO
-15C IN THE NORTHWEST CWA...AND TO -12C TO -13C SOUTHEAST BY 06Z WED.
A MODERATE NEAR-SURFACE INVERSION EXPECTED TO DEVELOP OVER THE FRESH
SNOW COVER AS CLOUDS CLEAR WEST TO EAST IN THE EVENING AND WINDS
DIMINISH AS SURFACE RIDGE AXIS BUILDS OVER REGION. WITH THE GIVEN
925MB TEMPERATURES...LOWS AT OR BELOW ZERO EVERYWHERE EXCEPT IN THE
FAR EAST WITH SINGLE DIGITS ABOVE. COULD GET COLDER IF CLOUDS
CLEAR/WINDS DECOUPLE SOONER.
WEDNESDAY...FORECAST CONFIDENCE
CLOUDS INCREASE FROM THE WEST DURING THE AFTERNOON AS CLIPPER
APPROACHES. NAM AND GFS 275K AND 280K SURFACES SHOWING 3-5 UBAR/SEC
ISENTROPIC ADIABATIC OMEGA WITH 10-20 MB CONDENSATION PRES DEFICITS
CROSS SOUTHERN WISCONSIN AHEAD OF WAVE...WITH STRONGEST Q-VECTOR
CONVERGENCE MOVING THROUGH DURING THE EVENING. LIGHT SNOW WITH
AVERAGE MIXING RATIOS AROUND 1G/KG BRINGING MINIMAL ACCUMULATIONS OF
1/2 INCH TO 1 INCH...BUT MAY BE ENOUGH TO AFFECT THE LATER PORTION
OF THE EVENING COMMUTE IN WESTERN HALF OF CWA.
WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE LOW TO MEDIUM.
STRONG COLD AIR ADVECTION BEHIND CLIPPER WEDNESDAY NIGHT...WITH
925MB AND 850 MB THERMAL TROUGHS OVER THE REGION THROUGH 00Z FRI ON
GFS/ECMWF. 925MB TEMPERATURES DROP TO -20C TO -22C BY THURSDAY
MORNING ON ALL MODELS. NAM WARMEST GUIDANCE AS IT MODIFIES AND
SHIFTS THE COLDEST AIR TO THE EAST MORE QUICKLY THAN OTHER
MODELS...WITH 16/12Z ECMWF 2-METER TEMPERATURES COOLER THAN THE
16/00Z RUN...BUT STILL WARMER THAN COLDEST GFS. LOWERED BLENDED
CONSENSUS TEMPERATURES... BUT FEAR THEY COULD GO LOWER.
TIGHT GRADIENT BEHIND LOW AND COLD AIR ADVECTION ALLOWING MIXING UP
TO 900 MB LEADING TO INCREASING AND GUSTY NORTHWEST WINDS AFTER
MIDNIGHT IN THE WEST...AND MID-OVERNIGHT HOURS IN THE EAST.
SUSTAINED 15 TO 20 KT SURFACE WINDS WITH GUSTS TO 25-30 KTS POSSIBLE
BY 12Z THURSDAY MORNING. WITH CURRENT LOW-CONFIDENCE FORECAST TEMPS
LEADING TO LOWS IN THE SINGLE DIGITS...WIND CHILL VALUES WILL FALL
TO -10F TO -18F OVER THE CWA BY 12Z AND LINGER INTO THE MORNING
HOURS. IF FORECAST BRINGS LOW TEMPERATURES DOWN WHILE KEEPING THE
GUSTY WINDS...A WIND CHILL ADVISORY MAY BE NEEDED.
SOME MID CLOUDS WITH WARM ADVECTION REACHING FAR SW WI ON NAM BY 00Z
FRI...GFS AND ECMWF DRY AND STILL COLD ADVECTING...SO AGAIN WENT
COLDER WITH HIGHS ONLY IN THE SINGLE DIGITS ABOVE NW TO THE LOW
TEENS SE...WITH BLUSTERY WINDS SLOWLY SUBSIDING DURING THE DAY.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY. FORECAST CONFIDENCE
ANOTHER COLD NIGHT THURSDAY AS HIGH PASSES OVERHEAD THEN NEXT CHANCE
FOR MEASURABLE SNOW FRIDAY. MODELS DIFFER ON NORTH/SOUTH COMPONENT
OF SURFACE LOW TRACK AND MOISTURE. BLENDED SOLUTION GIVES MIDDLE TO
HIGH CHANCE POPS FOR ALL SNOW DURING THE DAY FRIDAY. QUIET SATURDAY
WITH A FASTER MORE ZONAL UPPER FLOW. ECMWF AND GEMNH STILL SHOW
DEVELOPING WESTERN TROUGH...BUT LESS AMPLIFIED...THEREFORE NOT AS
STRONG A WARM-UP AS PREVIOUS RUNS INDICATED. A SLIGHT CHANCE OF SNOW
SATURDAY NIGHT ON LEADING EDGE OF WARM AIR ADVECTION...WITH HIGHS
NOW ONLY REACHING THE UPPER 30S TO AROUND 40 SUNDAY...AND MID 30S TO
40 MONDAY.
AVIATION/00Z TAFS/...
VFR CONDITIONS WILL LIKELY PREVAIL THROUGH LATE AFTERNOON. AREA OF
STRATUS TO THE SOUTH WILL CONTINUE TO EXPAND AND PUSH NORTH INTO THE
STATE THIS EVENING...WITH CIGS LOWERING TO IFR THROUGH THE EVENING.
VSBYS WILL PROBABLY COME DOWN A BIT TOO. WILL BE A CHANCE OF RAIN
MAINLY SOUTHEAST OF MADISON TO SHEBOYGAN LINE. PRECIP WILL THEN
BECOME MORE WIDESPREAD LATER TONIGHT INTO TUESDAY.
TRICKY PRECIP TYPES TONIGHT...AS COLDER AIR WILL BE FILTERING IN
FROM THE NORTHWEST. SEEMS THAT ALL AREAS WILL HAVE A CHANCE AT
SOME FREEZING RAIN/DRIZZLE FOR A TIME AS TEMPS FALL BELOW FREEZING
AT THE SFC. MODELS CONTINUE TO SHOW A LACK OF ICE CRYSTALS FOR A
WHILE...WHICH WOULD KEEP PRECIP IN THE LIQUID FORM. LATER TONIGHT
AND TOWARD DAYBREAK...SATURATION BECOMES DEEP ENOUGH FOR A
TRANSITION TO ALL SNOW. STILL EXPECTING AROUND 1 TO 3 INCHES OF
SNOW BY LATE TUESDAY AFTERNOON.
MARINE...
A COLD FRONT WILL MOVE NORTH TO SOUTH THROUGH THE NEARSHORE WATERS
THIS EVENING...WITH NORTHERLY WINDS INCREASING BEHIND THE FRONT. THE
WINDS WILL LIKELY REACH SMALL CRAFT LEVELS LATER TONIGHT...WITH
BLUSTERY NORTH TO NORTHWEST WINDS THROUGH THE DAY TUESDAY AND INTO
TUESDAY NIGHT. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE...ESPECIALLY
TOWARD OPEN WATERS. THESE WINDS WILL BUILD HIGH WAVES TONIGHT AND
TUESDAY. A SMALL CRAFT ADVISORY IS THUS BEING ISSUED FROM LATER
TONIGHT THROUGH TUESDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
LMZ645-646.
SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 6 AM CST WEDNESDAY FOR
LMZ643-644.
&&
TONIGHT/TUESDAY AND AVIATION/MARINE...99
TUESDAY NIGHT THROUGH MONDAY...99Hazardous weather outlook, Jan 16, 12:19 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1219 PM CST MON JAN 16 2012 WIZ046-047-051-052-056>060-062>072-171015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1219 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING ALONG A FRONTAL BOUNDARY TO THE SOUTH OF WISCONSIN MAY BRING A PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE TO SOUTHERN WISCONSIN TONIGHT. ANY LIGHT FREEZING RAIN OR DRIZZLE THAT DOES DEVELOP TONIGHT IS EXPECTED TO CHANGE OVER TO LIGHT SNOW LATE TONIGHT OR EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR FILTERING INTO SOUTHERN WISCONSIN BEHIND A LOW PRESSURE SYSTEM STRENGTHENING OVER THE CENTRAL GREAT LAKES WILL CHANGE ANY LINGERING MIXED PRECIPITATION OVER TO LIGHT SNOW EARLY TUESDAY. LIGHT SNOW IS THEN EXPECTED TO AFFECT SOUTHERN WISCONSIN FOR A TIME ON TUESDAY...DECREASING FROM WEST TO EAST DURING THE LATE MORNING AND AFTERNOON. AT THIS TIME...SNOWFALL OF 2 TO 3 INCHES IS EXPECTED ACROSS MOST OF THE AREA. IN ADDITION...BLUSTERY NORTH WINDS WILL CAUSE DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL AND ICING REPORTS ARE APPRECIATED. LMZ643>646-171000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1219 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG MAY DEVELOP FOR A TIME THIS EVENING DUE TO LIGHT WINDS OVER THE AREA. THE WINDS WILL TURN TO THE NORTH THIS EVENING...AND INCREASE AGAIN LATER TONIGHT AS LOW PRESSURE DEVELOPS ALONG THIS FRONT TO THE SOUTH OF LAKE MICHIGAN. WINDS WILL LIKELY RETURN TO SMALL CRAFT ADVISORY LEVELS FROM NORTH TO SOUTH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BLUSTERY NORTH WINDS ASSOCIATED WITH LOW PRESSURE MOVING THROUGH THE CENTRAL GREAT LAKES ON TUESDAY WILL REACH SMALL CRAFT ADVISORY LEVELS ON TUESDAY AND TUESDAY NIGHT. HIGH WAVES CAN ALSO BE EXPECTED DUE TO THE PERSISTENT NORTHERLY FETCH. WWW.WEATHER.GOV/MKX MBK/DDV
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.